The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of Spectral Theory


Full-Text PDF (429 KB) | Metadata | Table of Contents | JST summary
Online access to the full text of Journal of Spectral Theory is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 8, Issue 4, 2018, pp. 1393–1442
DOI: 10.4171/JST/230

Published online: 2018-10-22

Spectral theory for structured perturbations of linear operators

Martin Adler[1] and Klaus-Jochen Engel[2]

(1) Universität Tübingen, Germany
(2) Università degli Studi dell’Aquila, Italy

We characterize the spectrum (and its parts) of operators which can be represented as "$G=A+BC“$ for a "simpler" operator $A$ and a structured perturbation $BC$. The interest in this kind of perturbations is motivated, e.g., by perturbations of the domain of an operator $A$ but also arises in the theory of closed-loop systems in control theory. In many cases our results yield the spectral values of $G$ as zeros of a "characteristic equation".

Keywords: Spectrum, linear operator, structured perturbation, resolvent

Adler Martin, Engel Klaus-Jochen: Spectral theory for structured perturbations of linear operators. J. Spectr. Theory 8 (2018), 1393-1442. doi: 10.4171/JST/230